MAUDE Adverse Event Report: SYNTHES BRANDYWINE HANDLE WITH MINI QUICK COUPLING; TAP,BONE

SYNTHES BRANDYWINE HANDLE WITH MINI QUICK COUPLING; TAP,BONE
Catalog Number 311.01.96
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter phone number extension is reported as (b)(6).A device history record (dhr) review was performed for part # 311.01.96 lot # 5276509: release to warehouse date: 06 july 2006, supplier: (b)(4): dhr review component part 311.01.96 lot # 5230613, supplier lot # y-219: no non conformance reports (ncrs) were generated during production.Review of device history records showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that screw driver wooden handles from a modular hand system are bleeding and leaving stains on the lids and causing a concern.There is no patient involved as this is happening in sterile processing department.This report is for one (1) handle with mini quick coupling.This is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned devices.Following four devices were returned for cq investigation; handle with mini quick coupling p/n 311.01 (etq system id 311.01.96), lot# 5276509; periosteal elevator 3mm curved blade - straight edge p/n 399.48.96, lot# a7ma06; periosteal elevator 3mm curved blade - round edge p/n 399.481, lot# a7la44; cruciform screwdriver p/n 313.96.96, lot# 4035193.Customer quality (cq) engineering investigation: this complaint is unconfirmed.The handles of the returned devices were not leaking and did not exhibit any residue during visual inspection at the cq location.The reported issue of ¿greasy¿ residue identified on the handles was not seen internally when the returned devices were re-processed internally per the required product reprocessing (cleaning and sterilization) steps.The complaint issue could not be replicated.Visual inspection, device history record (dhr) review and drawing reviews were performed as part of this investigation.The devices handles are not wooden but made of phenolic le grade material.The devices did not exhibit any signs of damage on the handles or on the rest of the device body.This complaint is unconfirmed.The handles of the returned devices were not found to be leaking and did not exhibit any residue during visual inspection at the cq location.The overall balance of the returned devices is in a good and functional condition.Dhr review for part # 311.01.96 lot # 5276509.No ncrs were generated during production.Review of device history records showed that there were no issues with the hardness, material and during the manufacturing of this product that would contribute to this complaint condition.Drawing review: the returned devices were found to be manufactured per the applicable mfg drawings.No drawing issues or discrepancies were noted.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.Under a similar complaint that had been lodged against device handles composed of the same material (phenolic le grade) the returned handle was sent for residue analysis via fourier transformed infrared spectrophotometry (ftir) by diamond attenuated total reflection (datr).The analysis revealed the presence of the following extractable residues: phenolic compound, autoclave packaging and cotton spectra, all of which can be attributed to the device history.Although the exact cause for this complaint condition could not be determined, it is likely a result of wear/repeated sterilization cycles coupled with the device being subjected to forces outside approved limits, and not the device's design.The bleeding residue reported by the customer is likely caused by a failure at the customer to properly reprocess the product.It is probably the result of the product not being correctly reprocessed.Corrected data: common device name, patient code.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE WITH MINI QUICK COUPLING
Common Device Name
TAP,BONE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6832105
Report Number2530088-2017-10261
Device Sequence Number59691
Product Code HWX
UDI-Device Identifier10886982187208
UDI-Public(01)10886982187208(10)5276509
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.01.96
Device Lot Number5276509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer08/30/2017
10/05/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date09/14/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1